# SDR 2003FA0000602

- Difficulty date: May 20, 2003
- Submitted: May 20, 2003
- Operation: General aviation
- Make and model: Piper PA-25-235
- Engine: Lyc O540B2B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Condition: Failed
- Location: Magneto
- Part time: 442 hours
- Component: Magneto, Slick
- Component part number: 6351
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FAILURE OF SLICK 6351, S/N 00120999, MAGNETO.  INSTALLATION DATE 7/15/01; TIME IN SERVICE SINCE NEW - 442 HRS. INSTALLED ON PIPER PAWNEE PA-25-235 AIRCRAFT; LYC O-540-B2B5 (I BELIEVE). IT WAS 235 HP. MODEL. FAILURE DATE 5/19/03. THE NOTED MAGNETO FAILED DURING OPERATION, RESULTING IN DISTRUCTION OF THE MAGNETO MOUNT SYSTEM, INGESTION OF METAL COMPONENTS INTO THE ENGINE, DEFORMING OF THE MAG DRIVE GEAR SHAFT, MISCELLANEOUS OTHER MECHANICAL DAMAGE, AND THE DISPLACEMENT OF THE MAG, RESULTING IN LOSS OF OIL FROM THE ENGINE.  THE MAG. APPARENTLY FAILED JUST PRIOR TO TAKE-OFF (MAG COMPONENTS WERE FOUND ON THE RUNWAY).  THE PILOT NOTED THE ROUGH RUNNING OF THE ENGINE AND RETURNED TO THE AIRPORT AFTER A SHORT FLIGHT.
